Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Operators on tensor products of Banach spaces
HTML articles powered by AMS MathViewer

by Takashi Ichinose PDF
Trans. Amer. Math. Soc. 170 (1972), 197-219 Request permission

Abstract:

The present paper is a study of operators on tensor products of Banach spaces with the notion of maximal extensions introduced by G. Köthe such that the closure of a closable operator is its unique maximal extension. For a class of such operators the spectral mapping theorem is established. The results apply to the operator $A \otimes I + I \otimes B$ and give a new meaning to the method of separation of variables.
References
  • E. Balslev and J. M. Combes, Spectral properties of many-body Schrödinger operators with dilatation-analytic interactions, Comm. Math. Phys. 22 (1971), 280–294. MR 345552
  • Erik Balslev, Spectral theory of Schrödinger operators of many-body systems with permutation and rotation symmetries, Ann. Physics 73 (1972), 49–107. MR 332037, DOI 10.1016/0003-4916(72)90314-4
  • Ju. M. Berezans′kiĭ, Expansions in eigenfunctions of selfadjoint operators, Translations of Mathematical Monographs, Vol. 17, American Mathematical Society, Providence, R.I., 1968. Translated from the Russian by R. Bolstein, J. M. Danskin, J. Rovnyak and L. Shulman. MR 0222718
  • Robert Carroll, Problems in linked operators. I, Math. Ann. 151 (1963), 272–282. MR 166629, DOI 10.1007/BF01398238
  • Heinz Otto Cordes, Über die Spektralzerlegung von hypermaximalen Operatoren, die durch Separation der Variablen zerfallen. I, II, Math. Ann. 128 (1954), 257–289; 373–411 (1955) (German). MR 66562, DOI 10.1007/BF01360138
  • B. Friedman, An abstract formulation of the method of separation of variables, Proceedings of the conference on differential equations (dedicated to A. Weinstein), University of Maryland Book Store, College Park, Md., 1956, pp. 209–226. MR 0082638
  • Jesús Gil de Lamadrid, Uniform cross norms and tensor products of Banach algebras, Duke Math. J. 32 (1965), 359–368. MR 190714
  • Alexandre Grothendieck, Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc. 16 (1955), Chapter 1: 196 pp.; Chapter 2: 140 (French). MR 75539
  • Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, Vol. 31, American Mathematical Society, Providence, R.I., 1957. rev. ed. MR 0089373
  • Takashi Ichinose, On the spectra of tensor products of linear operators in Banach spaces, J. Reine Angew. Math. 244 (1970), 119–153. MR 278096, DOI 10.1515/crll.1970.244.119
  • —, Operational calculus for tensor product of linear operators in Banach spaces, Scripta Math. (to appear).
  • Tosio Kato, Note on fractional powers of linear operators, Proc. Japan Acad. 36 (1960), 94–96. MR 121666
  • Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473
  • G. Köthe, Topologische lineare Räume.I, Zweite verbesserte Auflage, Die Grundlehren der math. Wissenschaften, Band 107, Springer-Verlag, New York, 1966. MR 33 #3069.
  • Gottfried Köthe, General linear transformations of locally convex spaces, Math. Ann. 159 (1965), 309–328. MR 192347, DOI 10.1007/BF01362768
  • C. C. MacDuffee, The theory of matrices, Springer, Berlin, 1933.
  • Lidia Maurin and Krzysztof Maurin, Spektraltheorie separierbarer Operatoren, Studia Math. 23 (1963), 1–29 (German). MR 155184, DOI 10.4064/sm-23-1-1-29
  • V. P. Mihaĭlov, The first boundary-value problem for a class of hypoelliptic equations, Mat. Sb. (N.S.) 63 (105) (1964), 238–264 (Russian). MR 0163066
  • Robert Schatten, A Theory of Cross-Spaces, Annals of Mathematics Studies, No. 26, Princeton University Press, Princeton, N. J., 1950. MR 0036935
  • Martin Schechter, On the spectra of operators on tensor products, J. Functional Analysis 4 (1969), 95–99. MR 0257782, DOI 10.1016/0022-1236(69)90024-x
  • Kôsaku Yosida, Functional analysis, Die Grundlehren der mathematischen Wissenschaften, Band 123, Academic Press, Inc., New York; Springer-Verlag, Berlin, 1965. MR 0180824
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A60
  • Retrieve articles in all journals with MSC: 47A60
Additional Information
  • © Copyright 1972 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 170 (1972), 197-219
  • MSC: Primary 47A60
  • DOI: https://doi.org/10.1090/S0002-9947-1972-0322553-1
  • MathSciNet review: 0322553